MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305185
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Initial reporter facility name: community hospital (aka (b)(6) healthcare system).Investigation summary: it was reported the epoxy was excessive on the needle.To aid in the investigation, one sample in an opened packaging blister with the plastic shield was received for evaluation by our quality team.A visual inspection was performed and the unit has an epoxy drip over 1/8" from the needle tip.No other defects or imperfections were observed.This defect could occur during the assembly process.During manufacturing, the plastic hub is placed under the cannulator then the needle is positioned and assembled to the plastic hub adding the white epoxy to fix it; after that, a plastic shield is assembled.In this case, a jam may have occurred at the cannulator inducing the white epoxy drip over on the needle.A device history record review was completed for provided material number 305185, lot number 1266869.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.Verification of the cannulator was performed.The settings were correct and the flow of product was good.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that the bd precisionglide¿ needle experienced epoxy on the needle.The following information was provided by the initial reporter: excessive material that keeps the needle in place located on the top of the needle.Appears to be the goop used to attach the needle to the hub on the tip of the needle.Injuries or adverse event: no.

Brand Name
BD PRECISIONGLIDE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14750111
Report Number1911916-2022-00307
Device Sequence Number16713344
Product Code FMI
UDI-Device Identifier00382903051854
UDI-Public00382903051854
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305185
Device Lot Number1266869
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2022
Initial Report FDA Received Date06/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown